Can I Do Laser Hair Removal on a Low Dose of Accutane?
- Asked by hc3927 in New York, NY
- 1 year ago
I take 40 mg of accutane twice a week to help with my persistent acne. I take vitamin E and was also taking fish oil on the days that I took my accutane. I haven't had dry skin, and hardly have had dry lips even in this winter weather! I've had numerous laser treatments done, even when I had used retin-A the night before, with no scarring or burning. I also had a chemical peel 2 days before I started the accutane with good results. I have dark coarse hair and need to continue laser. Can I do it?
Laser hair removal while on accutane
Historically we said not to do any procedures while on accutane since we know that the skin doesn't heal as well while on accutane. That said, there is enough experience in the dermatology community to say that laser hair removal should be just fine during accutane, especially low doses like you're taking. I would still not recommend waxing while on accutane of any dose. To be safe, I would however do a test patch.
Can you get laser done safely while taking accutane?
If you were my patient, I would perform a test spot to see if the healing of the laser treated area will be affected by the accutane. In my opinion, that would be the only safe way to do this.
Accutane and laser procedures
Accutane makes the skin more prone to developing hypertophic scars. I would advise against having any unnecessary laser procedures or chemical peels done until after your accutane course. It is simply not worth the risk. I would wait a few months after your last dose of accutane.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.